Advertisement

Conclusion

  • F. E. A. JohnsonEmail author
Chapter
Part of the Algebra and Applications book series (AA, volume 17)

Abstract

In this chapter we draw our results together. We first present the solution of the \(\mathcal{R}(2)\)-problem for C ×C m . This was first achieved by Edwards in his thesis (Edwards in Ph.D. Thesis, University College London, 2006; in Algebr. Geom. Topol. 6:71–89, 2006). The account given here simplifies Edwards’ argument at a number of points. We then present some duality results for higher syzygies. We conclude by giving a survey of the current status of the \(\mathcal{R}(2)\)\(\mathcal{D}(2)\) problem.

Keywords

Higher Syzygies Finite Presentation Affirmative Solution Eichler Condition Swan Modules 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 7.
    Berridge, P.H., Dunwoody, M.: Non-free projective modules for torsion free groups. J. Lond. Math. Soc. (2) 19, 433–436 (1979) MathSciNetzbMATHCrossRefGoogle Scholar
  2. 8.
    Beyl, F.R., Waller, N.: A stably free non-free module and its relevance to homotopy classification, case Q 28. Algebr. Geom. Topol. 5, 899–910 (2005) MathSciNetzbMATHCrossRefGoogle Scholar
  3. 9.
    Bieri, R., Eckmann, B.: Groups with homological duality generalizing Poincaré Duality. Invent. Math. 20, 103–124 (1973) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 12.
    Browning, W.: Truncated projective resolutions over a finite group. ETH, April 1979 (unpublished notes) Google Scholar
  5. 14.
    Cockroft, W.H., Swan, R.G.: On the homotopy types of certain two-dimensional complexes. Proc. Lond. Math. Soc. (3) 11, 194–202 (1961) Google Scholar
  6. 22.
    Dunwoody, M.: Relation modules. Bull. Lond. Math. Soc. 4, 151–155 (1972) MathSciNetzbMATHCrossRefGoogle Scholar
  7. 24.
    Dyer, M.N., Sieradski, A.J.: Trees of homotopy types of two-dimensional CW complexes. Comment. Math. Helv. 48, 31–44 (1973) MathSciNetzbMATHCrossRefGoogle Scholar
  8. 25.
    Edwards, T.M.: Algebraic 2-complexes over certain infinite abelian groups. Ph.D. Thesis, University College London (2006) Google Scholar
  9. 26.
    Edwards, T.M.: Generalised Swan modules and the D(2) problem. Algebr. Geom. Topol. 6, 71–89 (2006) MathSciNetzbMATHCrossRefGoogle Scholar
  10. 30.
    Fox, R.H.: Free differential calculus V. Ann. Math. 71, 408–422 (1960) zbMATHCrossRefGoogle Scholar
  11. 37.
    Harlander, J., Jensen, J.A.: Exotic relation modules and homotopy types for certain 1-relator groups. Algebr. Geom. Topol. 6, 3001–3011 (2006) MathSciNetCrossRefGoogle Scholar
  12. 40.
    Hempel, J.: Intersection calculus on surfaces with applications to 3-manifolds. Mem. Am. Math. Soc. (282) (1983) Google Scholar
  13. 44.
    Humphreys, J.J.A.M.: Algebraic properties of semi-simple lattices and related groups. Ph.D. Thesis, University College London (2006) Google Scholar
  14. 50.
    Johnson, F.E.A.: Minimal 2-complexes and the D(2)-problem. Proc. Am. Math. Soc. 132, 579–586 (2003) CrossRefGoogle Scholar
  15. 52.
    Johnson, F.E.A.: Stable Modules and the D(2)-Problem. LMS Lecture Notes in Mathematics, vol. 301. Cambridge University Press, Cambridge (2003) zbMATHCrossRefGoogle Scholar
  16. 60.
    Johnson, F.E.A., Wall, C.T.C.: On groups satisfying Poincaré Duality. Ann. Math. 96, 592–598 (1972) MathSciNetzbMATHCrossRefGoogle Scholar
  17. 69.
    Mannan, W.H.: Low dimensional algebraic complexes over integral group rings. Ph.D. Thesis, University College London (2007) Google Scholar
  18. 70.
    Mannan, W.H.: The D(2) property for D8. Algebr. Geom. Topol. 7, 517–528 (2007) MathSciNetzbMATHCrossRefGoogle Scholar
  19. 82.
    Remez, J.J.: Term paper. University College London (2010) Google Scholar
  20. 94.
    Swan, R.G.: Projective modules over binary polyhedral groups. J. Reine Angew. Math. 342, 66–172 (1983) MathSciNetzbMATHCrossRefGoogle Scholar
  21. 96.
    Turaev, V.G.: Fundamental groups of manifolds and Poincaré complexes. Mat. Sb. 100, 278–296 (1979) (in Russian) MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag London Limited 2012

Authors and Affiliations

  1. 1.Department of MathematicsUniversity College LondonLondonUK

Personalised recommendations